Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 23, 2007, 2:55 PM EST for 8 counties in Florida. It took effect at Feb 24, 2007, 11:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 2:55 PM EST (19:55 UTC)
- In effect from
- Feb 24, 2007, 11:00 AM EST
- Expired
- Feb 24, 2007, 3:10 PM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4531 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 231955 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EST FRI FEB 23 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE... .DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH SATURDAY MORNING. MOISTURE WILL GRADUALLY INCREASE DURING THE AFTERNOON ON SATURDAY...BUT NOT BEFORE RED FLAG CONDITIONS ARE MET ACROSS MUCH OF THE FLORIDA BIG BEND. FLZ016>019-026>029-034-240200- /O.NEW.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/ /O.EXT.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 255 PM EST FRI FEB 23 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY. A RED FLAG WARNING IS ALSO IN EFFECT UNTIL 9 PM EST THIS EVENING. THE RELATIVE HUMIDITY WILL BE SLOW TO RISE ABOVE 35 PERCENT THIS EVENING DUE TO THE VERY DRY AIRMASS THAT IS IN PLACE. THE HUMIDITY IS FORECAST TO ONCE AGAIN DROP BELOW 35 PERCENT SATURDAY BETWEEN 11 AM AND NOON EST...AND REMAIN BELOW 35 PERCENT UNTIL LATE AFTERNOON WHEN THE MOISTURE WILL INCREASE FROM THE SOUTHEAST FLOW OFF THE GULF AND ATLANTIC. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>015-GAZ120>131-142>148-155>161-240200- /O.EXT.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT- BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 255 PM EST FRI FEB 23 2007 /155 PM CST FRI FEB 23 2007/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR LOW RELATIVE HUMIDITY... THE RELATIVE HUMIDITY WILL BE SLOW TO RISE ABOVE RED FLAG CRITERIA THIS EVENING DUE TO THE VERY DRY AIRMASS THAT IS IN PLACE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
3 follow-up statements
000 WWUS82 KTAE 240213 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 PM EST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY FOR LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND AND PANHANDLE... .DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH SATURDAY MORNING. MOISTURE WILL GRADUALLY INCREASE DURING THE AFTERNOON ON SATURDAY...BUT NOT BEFORE RED FLAG CONDITIONS ARE MET ACROSS MUCH OF THE FLORIDA BIG BEND. FLZ016>019-026>029-034-241315- /O.EXP.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/ /O.CON.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 913 PM EST FRI FEB 23 2007 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM EST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>015-GAZ120>131-142>148-155>161-240315- /O.EXP.KTAE.FW.W.0021.000000T0000Z-070224T0200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT- BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 913 PM EST FRI FEB 23 2007 /813 PM CST FRI FEB 23 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ BLOCK
000 WWUS82 KTAE 240914 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 414 AM EST SAT FEB 24 2007 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM EST TODAY FOR MUCH OF THE INTERIOR FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE VERY DRY AIRMASS WHICH CAUSED THE WIDESPREAD RED FLAG CONDITIONS ACROSS THE AREA ON FRIDAY...WILL BE GRADUALLY ERODED BY INCREASING LOW LEVEL MOISTURE FROM THE GULF OF MEXICO. THE DRY AIR IS EXPECTED TO HANG ON JUST LONG ENOUGH OVER THE INTERIOR FLORIDA BIG BEND COUNTIES TO REACH RED FLAG DURATIONS... WHILE AREAS FURTHER TO THE WEST AND ALONG THE COAST WILL BECOME TOO HUMID. FLZ026-027-241015- /O.CAN.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/ LIBERTY-WAKULLA- 414 AM EST SAT FEB 24 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING TODAY...AS ANY DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL BE BRIEF. $$ FLZ016>019-028-029-034-242200- /O.CON.KTAE.FW.W.0023.070224T1600Z-070224T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 414 AM EST SAT FEB 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
000 WWUS82 KTAE 242010 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EST SAT FEB 24 2007 ...RED FLAG WARNING FOR INLAND PORTIONS OF THE EASTERN BIG BEND THIS AFTERNOON HAS BEEN CANCELLED... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DRY AIR OVER THE INLAND EASTERN BIG BEND WILL CONTINUE FOR THE REMAINDER OF THIS AFTERNOON...HOWEVER DURATIONS WILL BE LESS THAN FOUR HOURS. SHOWERS AND THUNDERSTORMS AHEAD OF A POTENT COLD FRONT WILL BEGIN TO AFFECT SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE OVERNIGHT...AND THEN MOVE EAST ACROSS THE REMAINDER OF THE REGION ON SUNDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE. THE COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT...WITH MUCH DRIER AIR ARRIVING FOR MONDAY. FLZ016>019-028-029-034-251230- /O.CAN.KTAE.FW.W.0023.000000T0000Z-070224T2200Z/ /O.NEW.KTAE.FW.A.0022.070226T1800Z-070226T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 310 PM EST SAT FEB 24 2007 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED AS DURATIONS OF LOW RELATIVE HUMIDITY WILL BE LESS THAN FOUR HOURS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>015-026-027-251230- /O.NEW.KTAE.FW.A.0022.070226T1800Z-070226T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- LIBERTY-WAKULLA- 310 PM EST SAT FEB 24 2007 /210 PM CST SAT FEB 24 2007/ ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 9:28 AM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 23, 9:28 AM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EST FRI FEB 23 2007
.UPDATE...LATEST WATER VAPOR IMAGERY SHOWS MAINLY RIDGING OVER THE
MID SECTION OF THE U.S. WITH AN IMPRESSIVE TROUGH APPROACHING THE
ROCKIES. SURFACE ANALYSIS SHOWS HIGH PRESSURE NORTH OF THE AREA WITH
A DRY COLD FRONT NOW SOUTH OF THE CWA. THIS HAS ALLOWED FOR VERY
DRY CONDITIONS TO SETTLE OVER THE AREA. WILL UPDATE DEWPOINTS AND
RH TO COMPENSATE FOR THIS DRY AIRMASS. RH VALUES SHOULD REACH THE
TEENS BY THE AFTERNOON OVER MOST OF THE AREA. TEMPS APPEAR TO BE
ON TRACK AT THE TIME AND ARE EXPECTED TO REACH THE LOWER 70S FOR
THE HIGH ACROSS THE AREA TODAY. NO FURTHER CHANGES WILL NEED TO BE
MADE TO THE PREVIOUS PACKAGE AT THIS TIME.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GMZ...NONE.
&&
AVIATION...FOURNIER
UPDATE...GIBBSHazardous weather outlook, Feb 23, 3:41 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EST FRI FEB 23 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-241100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 341 AM EST FRI FEB 23 2007 /241 AM CST FRI FEB 23 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AS HIGH PRESSURE WILL USHER IN SLIGHTLY COOLER AND DRIER AIR INTO THE REGION TODAY. HIGH TEMPERATURES WILL STILL REACH THE LOWER TO MID 70S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FAIRLY STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE REGION ON SUNDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST TO EAST OVER THE AREA. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS. THIS COLD FRONT WILL EXIT THE REGION ON SUNDAY NIGHT AND MONDAY...WITH GENERALLY FAIR AND DRY WEATHER EXPECTED THROUGH MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.